Alert archive / Connecticut / River Flood Warnings in 2020

River Flood Warning 5, NWS Boston/Norton, MA

April 15, 2020Lower Connecticut River Valley Planning Region, Connecticut

NWS Boston/Norton, MA issued this river flood warning at Apr 15, 2020, 3:02 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It took effect at Apr 16, 2020, 1:41 AM EDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Apr 15, 2020, 3:02 PM EDT (19:02 UTC)
In effect from
Apr 16, 2020, 1:41 AM EDT
Expired
Apr 17, 2020, 11:32 AM EDT
In force
34 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
Minor

County Lower Connecticut River Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Connecticut River at Middle Haddam (MHDC3). The gauge peaked at 7.31 ft at Apr 16, 2020, 10:00 AM EDT.

actionminormoderate4681004/1504/1604/1704/18
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10.5 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01193050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

958 
WGUS41 KBOX 151902
FLWBOX


Bulletin...Immediate broadcast requested
Flood Warning
National Weather Service Boston/Norton MA
302 PM EDT Wed Apr 15 2020



...The National Weather Service in Boston/Norton, MA has issued a 
Flood Warning for the following rivers in Connecticut...

  Connecticut River At Hartford affecting Hartford and Middlesex 
  Counties
  Connecticut River At Middle Haddam affecting Middlesex County

River levels on the Connecticut River at Hartford and Middle Haddam 
will rise a little above flood stage late today and Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...A Flood Statement providing the latest information 
in this flood event will be issued within the next 8 hours, or 
earlier if needed.

Safety Message...Do not allow children to play near swollen rivers, 
streams or culverts. Swiftly moving water can pose an imminent threat
to life.

&&

CTC003-007-161902-
/O.NEW.KBOX.FL.W.0004.200415T2000Z-200416T2200Z/
/HFDC3.1.ER.200415T2000Z.200416T0100Z.200416T1600Z.NO/
302 PM EDT Wed Apr 15 2020

The National Weather Service in Boston/Norton, MA has issued a 

* Flood Warning for 
  The Connecticut River At Hartford.
* until Thursday evening...or until the warning is cancelled.
* At  2:30 PM Wednesday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this 
  afternoon and continue to rise to near 16.2 feet by tonight. The 
  river will fall below flood stage by tomorrow early afternoon.
* Impact...At 16.0 feet...Minor flooding is expected in several low 
  lying areas outside levee protection in Hartford, as well as 
  downstream through Wethersfield and Glastonbury. Further downstream
  flooding is likely in the vicinity of Meadow Road, Route 17A, in 
  the Gildersleeve section of Portland. A portion of this roadway 
  will likely be closed. This includes the Exchange Club of Portland 
  Fairgrounds. Boating interests should prepare for a period of swift
  river flows during this period.

&&

LAT...LON 4163 7270 4180 7273 4180 7259 4164 7258
      4163 7263 4164 7263            

$$

CTC007-161902-
/O.NEW.KBOX.FL.W.0005.200416T1100Z-200417T1000Z/
/MHDC3.1.ER.200416T1100Z.200416T1300Z.200417T0400Z.UU/
302 PM EDT Wed Apr 15 2020

The National Weather Service in Boston/Norton, MA has issued a 

* Flood Warning for 
  The Connecticut River At Middle Haddam.
* from Thursday morning to Friday morning...or until the warning is 
  cancelled.
* At  2:55 PM Wednesday the stage was 6.4 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow 
  morning and continue to rise to near 7.2 feet by tomorrow late 
  morning. The river will fall below flood stage by early Friday 
  morning.
* Impact...At 7.0 feet...Flooding is likely in the vicinity of Meadow 
  Road, Route 17A, in the Gildersleeve section of Portland. A portion
  of this roadway will likely be closed. This includes the Exchange 
  Club of Portland Fairgrounds. Boating interests should prepare for 
  a period of swift river flows during this period.

&&

LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
      4141 7251 4156 7270            

$$
5 follow-up statements
404 
WGUS81 KBOX 160543
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
143 AM EDT Thu Apr 16 2020

...The Flood Warning is cancelled for the following rivers in Rhode 
Island...

  Pawtuxet River At Cranston affecting Kent and Providence Counties

...The Flood Warning has been extended for the following rivers in 
Connecticut...

  Connecticut River At Hartford affecting Hartford and Middlesex 
  Counties
  Connecticut River At Middle Haddam affecting Middlesex County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...A Flood Statement providing the latest information 
in this flood event will be issued within the next 8 hours, or 
earlier if needed.

Safety Message...Do not allow children to play near swollen rivers, 
streams or culverts. Swiftly moving water can pose an imminent threat
to life.



&&

RIC003-007-160613-
/O.CAN.KBOX.FL.W.0003.000000T0000Z-200416T1200Z/
/CRAR1.1.ER.200415T0045Z.200415T1430Z.200416T0330Z.NO/
143 AM EDT Thu Apr 16 2020

The Flood Warning is cancelled for
  The Pawtuxet River At Cranston.
* At  1:16 AM Thursday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at 11:30 PM Wednesday.
* Forecast...The river will continue to fall to 7.3 feet by tomorrow 
  morning.
* Impact...At 9.0 feet...Minor lowland flooding will occur along the 
  river as it flows through Warwick and Cranston.

&&

LAT...LON 4178 7156 4180 7139 4172 7137 4170 7155


$$

CTC003-007-170000-
/O.EXT.KBOX.FL.W.0004.000000T0000Z-200417T0000Z/
/HFDC3.1.ER.200415T1952Z.200416T0516Z.200416T1800Z.NO/
143 AM EDT Thu Apr 16 2020

The Flood Warning continues for
  The Connecticut River At Hartford.
* until this evening...or until the warning is cancelled.
* At  1:16 AM Thursday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 16.0 feet...Minor flooding is expected in several low 
  lying areas outside levee protection in Hartford, as well as 
  downstream through Wethersfield and Glastonbury. Further downstream
  flooding is likely in the vicinity of Meadow Road, Route 17A, in 
  the Gildersleeve section of Portland. A portion of this roadway 
  will likely be closed. This includes the Exchange Club of Portland 
  Fairgrounds. Boating interests should prepare for a period of swift
  river flows during this period.

&&

LAT...LON 4163 7270 4180 7273 4180 7259 4164 7258
      4163 7263 4164 7263            

$$

CTC007-170543-
/O.EXT.KBOX.FL.W.0005.200416T0541Z-200418T0030Z/
/MHDC3.1.ER.200416T0041Z.200416T1200Z.200417T1830Z.UU/
143 AM EDT Thu Apr 16 2020

The Flood Warning continues for
  The Connecticut River At Middle Haddam.
* from early this morning to Friday evening...or until the warning is
  cancelled.
* At 12:55 AM Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.7 feet by this 
  morning. The river will fall below flood stage tomorrow early 
  afternoon.
* Impact...At 8.0 feet...Flooding is expected in low lying sections 
  along the Connecticut River from Wethersfield and Glastonbury 
  downstream through Cromwell, Middletown and Portland. Boating 
  interests should prepare for a period of swift river flows.

&&

LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
      4141 7251 4156 7270            

$$
845 
WGUS81 KBOX 161632
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1232 PM EDT Thu Apr 16 2020


...The Flood Warning has been extended for the following rivers in 
Connecticut...

  Connecticut River At Middle Haddam affecting Middlesex County

...The Flood Warning continues for the following rivers in 
Connecticut...
  Connecticut River At Hartford affecting Hartford and Middlesex 
  Counties

The Connecticut River at Hartford has crest and will fall below
flood stage Thursday afternoon. However, it will not fall below action 
stage until late Sunday night. 

The Connecticut River at Middle Haddam will remain in minor flood stage 
through Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...A Flood Statement providing the latest information 
in this flood event will be issued within the next 8 hours, or 
earlier if needed.

Safety Message...Do not allow children to play near swollen rivers, 
streams or culverts. Swiftly moving water can pose an imminent threat
to life.



&&

CTC007-171632-
/O.EXT.KBOX.FL.W.0005.000000T0000Z-200418T0000Z/
/MHDC3.1.ER.200416T0041Z.200417T0100Z.200417T1800Z.UU/
1232 PM EDT Thu Apr 16 2020

The Flood Warning continues for
  The Connecticut River At Middle Haddam.
* until Friday evening...or until the warning is cancelled.
* At 11:55 AM Thursday the stage was 7.3 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.4 feet by 
  tonight. The river will fall below flood stage tomorrow early 
  afternoon.
* Impact...At 7.0 feet...Flooding is likely in the vicinity of Meadow 
  Road, Route 17A, in the Gildersleeve section of Portland. A portion
  of this roadway will likely be closed. This includes the Exchange 
  Club of Portland Fairgrounds. Boating interests should prepare for 
  a period of swift river flows during this period.

&&

LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
      4141 7251 4156 7270            

$$

CTC003-007-170000-
/O.CON.KBOX.FL.W.0004.000000T0000Z-200417T0000Z/
/HFDC3.1.ER.200415T1952Z.200416T0516Z.200416T1800Z.NO/
1232 PM EDT Thu Apr 16 2020

The Flood Warning continues for
  The Connecticut River At Hartford.
* until this evening...or until the warning is cancelled.
* At 11:30 AM Thursday the stage was 16.1 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 16.0 feet...Minor flooding is expected in several low 
  lying areas outside levee protection in Hartford, as well as 
  downstream through Wethersfield and Glastonbury. Further downstream
  flooding is likely in the vicinity of Meadow Road, Route 17A, in 
  the Gildersleeve section of Portland. A portion of this roadway 
  will likely be closed. This includes the Exchange Club of Portland 
  Fairgrounds. Boating interests should prepare for a period of swift
  river flows during this period.

&&

LAT...LON 4163 7270 4180 7273 4180 7259 4164 7258
      4163 7263 4164 7263            

$$
TG
543 
WGUS81 KBOX 161920
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
320 PM EDT Thu Apr 16 2020

...The Flood Warning is cancelled for the following rivers in 
Connecticut...

  Connecticut River At Hartford affecting Hartford and Middlesex 
  Counties

...The Flood Warning continues for the following rivers in 
Connecticut...
  Connecticut River At Middle Haddam affecting Middlesex County

The flood warning for the  Connecticut River at Hartford has been 
cancelled as the river has dropped below minor flood stage. However, 
the Connecticut River at Middle Haddam will remain in minor flood stage 
through Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...A Flood Statement providing the latest information 
in this flood event will be issued within the next 8 hours, or 
earlier if needed.

Safety Message...Do not allow children to play near swollen rivers, 
streams or culverts. Swiftly moving water can pose an imminent threat
to life.



&&

CTC003-007-161950-
/O.CAN.KBOX.FL.W.0004.000000T0000Z-200417T0000Z/
/HFDC3.1.ER.200415T1952Z.200416T0516Z.200416T1752Z.NO/
320 PM EDT Thu Apr 16 2020

The Flood Warning is cancelled for
  The Connecticut River At Hartford.
* At  2:30 PM Thursday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  1:52 PM Thursday.
* Forecast...The river will continue to fall to 14.6 feet by tomorrow
  morning.
* Impact...At 16.0 feet...Minor flooding is expected in several low 
  lying areas outside levee protection in Hartford, as well as 
  downstream through Wethersfield and Glastonbury. Further downstream
  flooding is likely in the vicinity of Meadow Road, Route 17A, in 
  the Gildersleeve section of Portland. A portion of this roadway 
  will likely be closed. This includes the Exchange Club of Portland 
  Fairgrounds. Boating interests should prepare for a period of swift
  river flows during this period.

&&

LAT...LON 4163 7270 4180 7273 4180 7259 4164 7258
      4163 7263 4164 7263            

$$

CTC007-171920-
/O.CON.KBOX.FL.W.0005.000000T0000Z-200418T0000Z/
/MHDC3.1.ER.200416T0041Z.200417T0100Z.200417T1800Z.UU/
320 PM EDT Thu Apr 16 2020

The Flood Warning continues for
  The Connecticut River At Middle Haddam.
* until Friday evening...or until the warning is cancelled.
* At  2:55 PM Thursday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.4 feet by 
  tonight. The river will fall below flood stage tomorrow early 
  afternoon.
* Impact...At 7.0 feet...Flooding is likely in the vicinity of Meadow 
  Road, Route 17A, in the Gildersleeve section of Portland. A portion
  of this roadway will likely be closed. This includes the Exchange 
  Club of Portland Fairgrounds. Boating interests should prepare for 
  a period of swift river flows during this period.

&&

LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
      4141 7251 4156 7270            

$$
TG
144 
WGUS81 KBOX 170158
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
958 PM EDT Thu Apr 16 2020


...The Flood Warning continues for the following rivers in 
Connecticut...
  Connecticut River At Middle Haddam affecting Middlesex County

The Connecticut River at Middle Haddam will remain in minor flood stage 
through Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...A Flood Statement providing the latest information 
in this flood event will be issued within the next 8 hours, or 
earlier if needed.

Safety Message...Do not allow children to play near swollen rivers, 
streams or culverts. Swiftly moving water can pose an imminent threat
to life.



&&

CTC007-180000-
/O.CON.KBOX.FL.W.0005.000000T0000Z-200418T0000Z/
/MHDC3.1.ER.200416T0041Z.200417T0200Z.200417T1800Z.UU/
958 PM EDT Thu Apr 16 2020

The Flood Warning continues for
  The Connecticut River At Middle Haddam.
* until Friday evening...or until the warning is cancelled.
* At  8:55 PM Thursday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.4 feet by 
  tonight. The river will fall below flood stage tomorrow early 
  afternoon.
* Impact...At 7.0 feet...Flooding is likely in the vicinity of Meadow 
  Road, Route 17A, in the Gildersleeve section of Portland. A portion
  of this roadway will likely be closed. This includes the Exchange 
  Club of Portland Fairgrounds. Boating interests should prepare for 
  a period of swift river flows during this period.

&&

LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
      4141 7251 4156 7270            

$$
950 
WGUS81 KBOX 171532
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1132 AM EDT Fri Apr 17 2020

...The Flood Warning is cancelled for the following rivers in 
Connecticut...

  Connecticut River At Middle Haddam affecting Middlesex County

The Connecticut River has fallen below flood stage at  Middle Haddam
with the river levels expected to continue to recede over the next 24
to 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...A Flood Statement providing the latest information 
in this flood event will be issued within the next 8 hours, or 
earlier if needed.

Safety Message...Do not allow children to play near swollen rivers, 
streams or culverts. Swiftly moving water can pose an imminent threat
to life.



&&

CTC007-171602-
/O.CAN.KBOX.FL.W.0005.000000T0000Z-200418T0000Z/
/MHDC3.1.ER.200416T0041Z.200416T1620Z.200417T0615Z.UU/
1132 AM EDT Fri Apr 17 2020

The Flood Warning is cancelled for
  The Connecticut River At Middle Haddam.
* At 10:55 AM Friday the stage was 6.6 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at  2:15 AM Friday.
* Forecast...The river will continue to fall to 5.0 feet by tomorrow 
  morning.
* Impact...At 7.0 feet...Flooding is likely in the vicinity of Meadow 
  Road, Route 17A, in the Gildersleeve section of Portland. A portion
  of this roadway will likely be closed. This includes the Exchange 
  Club of Portland Fairgrounds. Boating interests should prepare for 
  a period of swift river flows during this period.

&&

LAT...LON 4164 7269 4164 7258 4129 7225 4126 7239
      4141 7251 4156 7270            

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Apr 15, 9:46 AM EDT, 5 hours 16 minutes earlier.

Area forecast discussion, Apr 15, 9:46 AM EDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
946 AM EDT Wed Apr 15 2020

.SYNOPSIS...
A couple of weather disturbances race past southern New England
through Thursday morning bringing scattered rain or snow
showers. Low pressure passes near or south of New England
Friday night into Saturday with a period of rain for most,
possibly mixed with wet snow in the interior. Pattern remains
unsettled with storminess around Sunday night into Monday.
Warming trend to temperatures into early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

Light rain was shifting through Cape Cod and the Islands at 9:30
AM and will move offshore before noon. Satellite imagery showed
the west edge of the cloud shield roughly on a Nashua-
Worcester-Windsor Locks line at 9:30 AM. This should trend to
Boston-Providence around Noon, and to Cape Cod around 3-4 PM.

So the trend is for wet areas to dry during late morning and for
a steady northwest-to-southeast clearing trend through the
afternoon.

The mixed layer is forecast to reach above 800 mb where skies
clear, tapping temperatures at that level that would support max
surface temperatures in the upper 40s and low 50s. Winds in the
mixed layer, available for gusts, will be up to about 20 mph.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Another mid level shortwave moves over southern New England
tonight. Fairly shallow layer of moisture until after midnight
into Thursday morning. This should be the period with the
greatest coverage of showers. With the below normal
temperatures, there is a risk for some light snow showers,
especially during the night. Any snow accumulations expected to
be an inch or less, and mainly on the grassy surfaces.

Drier weather arrives Thursday, along with cooler air. Expecting
high temperatures to be slightly lower than today, about 5-10
degrees below normal.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...

* Seasonably cool and dry weather thru Friday.

* Mainly rain, possibly mixed with minor accumulations of
  wet/dense snow from the CT/MA/RI border north Fri night into
  Sat. Generally limited impact, but confidence on p-types and
  accumulations is fairly low and subject to change.

* Remains unsettled Sunday thru Tues. Best chance of storminess
  Sunday night thru Mon night, though details are uncertain.

Details...

Thursday Night into Friday:

A passing/weak shortwave trough skirts into and across the
waters south of Southern New England Thursday night/early
Friday, with shortwave ridging aloft building in for Friday.

Overall this period projects as the quietest of this forecast
period as a whole, as our weather pattern turns more unsettled
late in the week thru early part of next week. Generally looking
at mostly clear skies Thursday night and a fair amount of sun
on Friday, though clouds will increase into the afternoon. Lows
in the 30s on Thursday night, with highs back into the upper 40s
to lower 50s, potentially a few degrees milder if onset of
thickening cloud cover is slower to arrive.

Friday Night into Saturday:

Earlier model runs in this period showed a lack of strong
consensus with two camps of solutions: a stronger/wetter sfc
feature to encompass a larger part of Southern New England and
offer a potential for some wet snow accumulations in the
interior (NAM/GFS); and a progressive, flatter solution which
could bring some mixed rain-snow into central/northern CT, RI
and the South Coast/Cape, but dry further north
(ECMWF/Canadian/UKMET). However, there has now been a fairly
significant northward shift in warm frontal precip Friday night
in the non-NCEP models (e.g. trend toward the NAM/GFS) toward
Likely-Categorical level. Admittedly I am a bit hesitant to make
a huge change - in case this is just one of those transient
changes solely off one model cycle - but it is hard to ignore
the northward shift. Thus, Friday night into Saturday now is
looking like the next best chance at seeing precip.

One element that is somewhat consistent is the depiction of a
decent thermal gradient buoyed by SW 850 mb jet of 30-40 kt.
This sets up a west-east axis of 850 mb frontogenesis that could
focus steadier precip during the nighttime hrs across areas
from the Mass Pike southward. Temps will be marginal, and so the
biggest question is on precip type and if steadier precip rates
forced by the low-level FGen field could change rain to any
accumulations of wet/dense snow. I think it is possible we could
see some minor (C-2") accumulations for areas from the CT/RI/MA
border north/west but keep in mind that this will likely be
mixed with rain. For these described areas, an early look at the
00z ECMWF ensemble snow exceedance probs paints some solid
percentages for >1" accums but are around 20-40% for accums >
3". Those probs seem reasonable as far as expressing potential
ranges in snow accumulations given the uncertainties described.
Rain/snow accumulations to be fine-tuned further pending trends
in subsequent guidance - too early as yet to consider any
headlines given questions/limited confidence in storm track,
precip- type and accumulations. Stay tuned!

Second half of Saturday should look better than the first in
terms of sensible wx with clearing/drying into the aftn hrs,
with clearing skies.

Sunday into Tuesday:

Sunday on the whole looks dry with shortwave ridging aloft
allowing for a brief window of subsidence.

Overall though, beyond Sunday night forecast turns uncertain
but remains generally unsettled. The omega-block pattern across
the eastern Pacific starts to break down with indications for
storminess in the Sunday night to Monday night timeframe. To
varying extent, guidance continues to indicate some phasing of
the prominent northern-stream longwave with some shortwave
trough energy in the southern branch coming out of the
Intermountain West. This leads to variation in solutions in the
Sunday night to Monday night/Tuesday period, ranging from a
less-phased 500 mb solution with moisture- starved frontal
passage (GEM/GFS) to a more-phased and strong coastal low
passing over/just inside the benchmark (in the ECMWF), with
temps warm enough for all rain. Obviously quite a range in
outcomes there with low confidence in any one, so will continue
to stray close to a guidance blend for this period until there's
greater consensus.

Should see temperatures moderate closer to or just above mid-
April normals for this period.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

This afternoon...High confidence.

MVFR cigs over the Cape and Islands will move offshore by early
afternoon. VFR conditions in the remainder of Southern New
England. Clearing skies had reached Central MA and Northwest
CT by mid-morning and will move off the Cape mid to late
afternoon. West winds around 10 kt sustained with potential
gusts to 20 kt during the afternoon.

Tonight...High confidence.

VFR with 4000 to 6000 foot bases. Patches of 2000 foot ceilings
in any substantial rain/snow showers.

Thursday...High confidence.

Mainly VFR. Local MVFR cigs possible during the
morning in heavier showers.

KBOS Terminal...High confidence in the TAF.

KBDL Terminal...High confidence in the TAF.

Outlook /Thursday Night through Sunday/...

Thursday Night: VFR. Breezy.

Friday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance RA.

Friday Night: Mainly MVFR, with local IFR possible. Breezy. RA
likely, SN likely.

Saturday: Mainly VFR, with local MVFR possible. Breezy. Chance
RA.

Saturday Night: VFR.

Sunday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA.

&&

.MARINE...

Five foot seas linger southeast of Block Island, but with a 9
second period so some signs this is more of a swell. Remaining
buoys show seas of 2-3 feet. West winds generally sustained 10
kt with a few gusts approaching 20 kt. Continue the Small Craft
Advisory on the southern outer waters

Five foot seas linger on the southern outer waters through
Thursday. West to northwest winds remain around 10 kt tonight,
then increase early Thursday with gusts to 25 kt becoming
possible after a disturbance moves past.

Outlook /Thursday Night through Sunday/...

Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft.

Friday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas up to 5 ft. Slight chance of rain.

Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of seas approaching 5 ft. Rain.

Saturday: Winds less than 25 kt. Local rough seas. Chance of
rain.

Saturday Night: Winds less than 25 kt. Seas up to 5 ft.

Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas up to 5 ft. Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 PM EDT Thursday for ANZ255-256.

&&

SYNOPSIS...Belk/Loconto
NEAR TERM...WTB
SHORT TERM...Belk
LONG TERM...Loconto
AVIATION...WTB/Belk/Loconto
MARINE...WTB/Belk/Loconto
Hazardous weather outlook, Apr 15, 4:22 AM EDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
422 AM EDT Wed Apr 15 2020

MAZ007-015-016-019-022>024-160830-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-
422 AM EDT Wed Apr 15 2020

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and southeastern Massachusetts.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ002>006-008>014-017-018-020-021-026-RIZ001>008-160830-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA-
Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
422 AM EDT Wed Apr 15 2020

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-160830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 AM EDT Wed Apr 15 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:02 PM EDTRiver Flood WarningBOXCapitol Planning Region, Lower Connecticut River Valley Planning Region27 hr

Nearby

River Flood Warnings in Connecticut, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.